Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 93, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 23, 2011, 2:14 PM CDT for 5 counties in Illinois. It was in force for 61 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2011, 2:14 PM CDT (19:14 UTC)
- Expired
- May 23, 2011, 3:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Clay County, IL, Crawford County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 57 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 2:24 PM CDT | TSTM WND DMG | 1 N Flora, IL | TREE LIMBS DOWN |
| May 23, 2:24 PM CDT | TSTM WND GST 60 | 1 S Flora, IL | |
| May 23, 2:25 PM CDT | TSTM WND DMG | 1 Ne Flora, IL | TREE LIMBS UP TO 6 INCHES IN DIAMETER DOWN...ALONG WITH VINYL FENCING AND POWERLINES DOWN ON THE NORTHEAST SIDE OF FLORA. TIME ESTIMATED. RELAYED BY WEHT. |
| May 23, 2:30 PM CDT | TSTM WND DMG | Clay City, IL | TREE DOWN ACROSS MAIN STREET. TIME ESTIMATED. |
| May 23, 2:47 PM CDT | TSTM WND DMG | Olney, IL | TREE LIMBS AND POWERLINES DOWN ACROSS TOWN |
| May 23, 2:47 PM CDT | HAIL 1.75 | 1 N Olney, IL | ON THE NORTH SIDE OF TOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 12:54 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 504 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
418
WUUS53 KILX 231914
SVRILX
ILC025-033-079-101-159-232015-
/O.NEW.KILX.SV.W.0093.110523T1914Z-110523T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
214 PM CDT MON MAY 23 2011
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN SOUTH CENTRAL ILLINOIS...
SOUTHWESTERN CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...
SOUTHERN JASPER COUNTY IN SOUTHEAST ILLINOIS...
WESTERN LAWRENCE COUNTY IN SOUTHEAST ILLINOIS...
RICHLAND COUNTY IN SOUTHEAST ILLINOIS...
* UNTIL 315 PM CDT.
* AT 211 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM IOLA TO XENIA...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
FLORA...OLNEY...LOUISVILLE...BIBLE GROVE...SAILOR SPRINGS...CLAY
CITY...INGAHAM...SCHNELL...NOBLE...WEST LIBERTY...DUNDAS...
PARKERSBURG...CALHOUN...CLAREMONT...CHAUNCEY...SUMNER...
BRIDGEPORT...HORD...WENDELIN AND WAKEFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS SOUTHERN ILLINOIS. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3859 8816 3861 8871 3891 8870 3891 8770
3857 8771 3856 8772 3856 8815
TIME...MOT...LOC 1914Z 270DEG 35KT 3887 8863 3860 8861
WIND...HAIL 70MPH <.75IN
$$
BARKER2 follow-up statements
479
WWUS53 KILX 231928
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
228 PM CDT MON MAY 23 2011
ILC025-033-079-101-159-232015-
/O.CON.KILX.SV.W.0093.000000T0000Z-110523T2015Z/
JASPER IL-LAWRENCE IL-RICHLAND IL-CLAY IL-CRAWFORD IL-
228 PM CDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CRAWFORD...CLAY...RICHLAND...WESTERN LAWRENCE AND SOUTHERN JASPER
COUNTIES UNTIL 315 PM CDT...
AT 223 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 80 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BIBLE GROVE TO 6 MILES NORTH OF CISNE...MOVING EAST AT
50 MPH.
LOCATIONS IMPACTED INCLUDE...
OLNEY...SCHNELL...NOBLE...WEST LIBERTY...DUNDAS...PARKERSBURG...
CALHOUN...CLAREMONT...SUMNER...CHAUNCEY...BRIDGEPORT...WENDELIN...
WAKEFIELD...OLNEY NOBLE AIRPORT...BERRYVILLE...HELENA...RED HILLS
STATE PARK...PETROLIA AND MOUNT CARMEL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LINCOLN.
&&
LAT...LON 3859 8816 3861 8871 3891 8870 3891 8770
3857 8771 3856 8772 3856 8815
TIME...MOT...LOC 1929Z 270DEG 44KT 3887 8835 3860 8833
WIND...HAIL 80MPH <.75IN
$$
BARKER644
WWUS53 KILX 232004
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
304 PM CDT MON MAY 23 2011
ILC025-232013-
/O.CAN.KILX.SV.W.0093.000000T0000Z-110523T2015Z/
CLAY IL-
304 PM CDT MON MAY 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR CLAY COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LINCOLN.
LAT...LON 3859 8816 3860 8824 3891 8823 3891 8770
3857 8771 3856 8772 3856 8815
TIME...MOT...LOC 2003Z 270DEG 44KT 3887 8782 3860 8780
$$
ILC033-079-101-159-232015-
/O.CON.KILX.SV.W.0093.000000T0000Z-110523T2015Z/
JASPER IL-LAWRENCE IL-RICHLAND IL-CRAWFORD IL-
304 PM CDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CRAWFORD...RICHLAND...WESTERN LAWRENCE AND SOUTHEASTERN JASPER
COUNTIES UNTIL 315 PM CDT...
AT 258 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CHAUNCEY TO 8 MILES SOUTH OF SUMNER...MOVING EAST AT
50 MPH.
LOCATIONS IMPACTED INCLUDE...
BRIDGEPORT...PETROLIA AND MOUNT CARMEL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LINCOLN.
&&
LAT...LON 3859 8816 3860 8824 3891 8823 3891 8770
3857 8771 3856 8772 3856 8815
TIME...MOT...LOC 2003Z 270DEG 44KT 3887 8782 3860 8780
WIND...HAIL 70MPH <.75IN
$$
BARKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 12:52 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 23, 12:52 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1252 PM CDT MON MAY 23 2011 .DISCUSSION... ISSUED 1044 AM CDT MON MAY 23 2011 COLD FRONT OVER MISS RIVER VALLEY IN NWRN IL THIS MORNING...AND AN MCS BLOWING UP OVER THE SWRN CORNER OF MO IS DOMINATING THE WEATHER IN THE REGION. OUTFLOW FROM EARLIER STORMS FINALLY KICKING OFF SOME NEW CONVECTION THAT IS HEADED NE. STILL HAS A WAY TO GO AND A LITTLE BIT OF CIN TO WORK OVER UP IN CENTRAL ILLINOIS...BUT AFTERNOON PRECIP AND TS LOOKING GOOD. HOURLY TEMPS/DWPTS LOOK GOOD. WILL REFRESH ZONES TO REMOVE MORNING WORDING...THOUGH OVERALL THE FORECAST IS DOING PRETTY WELL. && .AVIATION... ISSUED 1235 PM CDT MON MAY 23 2011 TS COMPLEX MOVING INTO CENTRAL ILLINOIS. STORMS WILL AFFECT MOST ILX TERMINALS BTWN 18Z AND 22Z THIS AFTERNOON. MAIN THREATS ARE DAMAGING WINDS AND LARGE HAIL...AND THE STORMS WILL BE VERY FAST MOVING. TRAILING STRATIFORM RAIN AND ISLD THUNDER WILL BE BEHIND THE FIRST LINE...THEN A SLOW RETURN TO VFR EXPECTED THIS EVENING. WITH THE RAINFALL THIS EVENING...LLVL MOISTURE WILL BE ENHANCED AND LEND A BIT TO THE THREAT FOR FOG IN THE OVERNIGHT HOURS...SPECIFICALLY AS THE FRONT SAGS SOUTHWARD AND WINDS LIGHTEN UP A BIT IN A SMALL CALL AREA...PARTICULARLY SOUTH OF A LINE FROM SPI TO CMI. NOT CALLING FOR ANYTHING LESS THAN MVFR FOR NOW UNTIL BETTER KNOWLEDGE OF THE LLVL MOISTURE/PRECIP LOCATION AND CLOUD COVER. HJS && .PREV DISCUSSION... ISSUED 330 AM CDT MON MAY 23 2011 UNSETTLED WEATHER PATTERN TO CONTINUE ACROSS CENTRAL AND SE IL THROUGH THU WITH A DAILY THREAT OF SHOWERS AND THUNDERSTORMS. SPC HAS SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING SE OF THE IL RIVER. SLIGHT RISK TUE AFTERNOON AND EVENING SW THIRD AND SLIGHT RISK OF SEVERE STORMS ACROSS CENTRAL/SE IL WED AFTERNOON AND EVENING. SO WED WILL BE THE 4TH CONSECUTIVE DAY WITH AT LEAST A SLIGHT RISK OF SEVERE STORMS OVER A PORTION OF CENTRAL IL. 00Z MODEL SYNOPTICS IN FAIR AGREEMENT THOUGH QPF FIELDS DIFFER SINCE DEALING WITH MESOSCALE FEATURES THROUGH MID WEEK. HPC HAS A COUPLE INCHES OF RAIN OVER CENTRAL IL THROUGH THU SO FLOODING COULD BECOME MORE COMMON THROUGH MID WEEK. SHORT TERM...TODAY THROUGH THURSDAY NIGHT. BATCH OF SHOWERS AND THUNDERSTORMS WAS EAST AND SOUTH OF IL EARLY THIS MORNING. JUST A FEW ISOLATED SHOWERS NE OF I-74. STRONG 994 MB LOW PRESSURE WAS OVER NW WI WITH ITS COLD FRONT INTO FAR NW IA INTO CENTRAL KS TO 1000 MB LOW PRESSURE OVER NORTH TX. MOIST S/SW FLOW CONTINUES OVER IL WITH DEWPOINTS 59-64F. ALOFT A STRONG 551 DM 500 MB LOW WAS ALONG THE NORTHERN WI/MN BORDER WHILE ANOTHER STRONG UPPER LEVEL LOW WAS OFF THE PACIFIC NW COAST. UPPER LEVEL RIDGE WAS ALONG THE ATLANTIC COAST AND AND WEAKER UPPER LEVEL RIDGE INTO THE FRONT RANGE OF THE ROCKIES. MODELS CONTINUE TO OPEN UP UPPER LEVEL LOW INTO AN UPPER LEVEL TROF AS IT MOVES EAST ACROSS NORTHERN WI/MI TODAY AND DRIVING A COLD FRONT SE TOWARD NORTHERN IL. INCREASINGLY UNSTABLE AIR MASS OVER CENTRAL AND SE IL AGAIN DURING TODAY AS TEMPS WARM INTO THE LOW TO MID 80S WITH DEWPOINTS IN THE 60S. CAPES INCREASE TO 1000-2000 J/KG THIS AFTERNOON SE OF THE IL RIVER WHERE SPC HAS SLIGHT RISK OF SEVERE STORMS WITH 30% RISK OF LARGE HAIL AND DAMAGING WIND GUSTS AND ALSO 2-5% RISK OF ISOLATED TORNADOES. GOOD CHANCE OF THUNDERSTORMS FROM MID AFTERNOON INTO THIS EVENING WITH LIKELY POPS FROM I-72 SOUTH TONIGHT AS COLD FRONT PRESSES SOUTHWARD THROUGH CENTRAL IL. COLD FRONT TO BE QUASI STATIONARY FOR A TIME TUE OVER SOUTHERN IL AND HIGHER CHANCES OF SHOWERS AND THUNDERSTORMS WILL BE FURTHER SOUTH WHERE AIR MASS WILL BE MORE UNSTABLE. SPC HAS SLIGHT CHANCE OF SEVERE STORMS TUE AFTERNOON/EVENING FROM QUINCY TO SPRINGFIELD TO LAWRENCEVILLE SW. COOLER HIGHS TUE RANGE FROM LOWER 70S FROM I-74 NORTH TO THE LOWER 80S SOUTH OF I-70. ANOTHER STRONG CUTOFF LOW FROM OVER THE SOUTHERN ROCKIES AND EJECTS INTO THE CENTRAL PLAINS WED ALONG WITH AN ASSOCIATED 996 MB LOW PRESSURE INTO EASTERN KY BY 18Z/WED. THIS TO LIFT FRONT BACK NORTH AS A WARM FRONT ACROSS CENTRAL IL WED. SPC HAS MUCH OF IL IN A SLIGHT RISK OF SEVERE STORMS WED AFTERNOON/EVENING. WARMED HIGHS A FEW MORE DEGREES ON WED WITH MODELS TRENDING FURTHER NORTH WITH THIS WARM FRONT. SHOWERS AND THUNDERSTORMS LIKELY WED AND STILL A GOOD CHANCE OF SHOWERS AND A FEW THUNDERSTORMS THU AS WEAKENING SURFACE AND UPPER LEVEL LOW MOVES OVER IL THU AFTERNOON. SHOWERS AND ISOLATED THUNDERSTORMS TO DIMINISH FROM THE WEST DURING THU NIGHT AS LOW PRESSURE SYSTEM MOVES INTO THE SOUTHERN GREAT LAKES. LONG TERM...FRIDAY THROUGH SUNDAY. FEW CHANGES MADE TO THE EXTENDED FORECAST. KEPT SLIGHT CHANCE OF CONVECTION FRI AND SAT WITH UPPER LEVEL LOW OVER THE NORTHERN PLAINS AND UPPER MIDWEST. GFS AND ECMWF MODELS HAVE BEEN TRENDING FURTHER NORTHWARD WITH THIS UPPER LEVEL LOW WHICH WOULD GIVE MILDER TEMPS TO CENTRAL/SE IL FOR MEMORIAL DAY WEEKEND. HUETTL && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 23, 12:07 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1207 PM CDT MON MAY 23 2011 ILZ027>031-037-241100- KNOX-MARSHALL-PEORIA-STARK-TAZEWELL-WOODFORD- 1207 PM CDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. THE BEST CHANCES FOR SEVERE WEATHER SHOULD REMAIN SOUTHEAST OF THE ILLINOIS RIVER. HOWEVER...SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE FROM THE STRONGER STORMS NORTHWEST OF THE ILLINOIS RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A DAILY THREAT OF THUNDERSTORMS TUESDAY THROUGH THURSDAY...WITH THE BEST CHANCES OF THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. THERE IS A SLIGHT RISK OF SEVERE STORMS ON WEDNESDAY AFTERNOON AND EVENING AS LOW PRESSURE LIFTS NORTHEAST ALONG A STALLED FRONTAL BOUNDARY. SOME OF THESE STORMS COULD ALSO PRODUCE HEAVY RAINS AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED...BUT MAY BE NEEDED THIS AFTERNOON AND THIS EVENING DUE TO THE PROXIMITY OF SEVERE STORMS TO THE SOUTHEAST OF THE ILLINOIS RIVER. ILZ036-040-041-047-049-050-241100- CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT- 1207 PM CDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS...ALONG WITH FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A DAILY THREAT OF THUNDERSTORMS TUESDAY THROUGH THURSDAY... WITH THE BEST CHANCES OF THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. THERE IS A SLIGHT RISK OF SEVERE STORMS FOR TUESDAY AND WEDNESDAY AFTERNOON AND EVENING...AS A FRONTAL BOUNDARY REMAINS STALLED OUT ACROSS CENTRAL ILLINOIS. SOME OF THESE STORMS MAY ALSO PRODUCE HEAVY RAINS AND LOCALIZED FLOODING. WATER LEVELS ON THE ILLINOIS RIVER WILL CONTINUE TO SLOWLY FALL... ALTHOUGH IT WILL REMAIN ABOVE FLOOD STAGE THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED BETWEEN 1 PM AND 6 PM. ILZ048-051-241100- MENARD-SANGAMON- 1207 PM CDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS...ALONG WITH FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A DAILY THREAT OF THUNDERSTORMS TUESDAY THROUGH THURSDAY... WITH THE BEST CHANCES OF THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. THERE IS A SLIGHT RISK OF SEVERE STORMS FOR TUESDAY AND WEDNESDAY AFTERNOON AND EVENING...AS A FRONTAL BOUNDARY REMAINS STALLED OUT ACROSS CENTRAL AND SOUTHEAST ILLINOIS. SOME OF THESE STORMS MAY ALSO PRODUCE HEAVY RAINS AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 1 PM AND 6 PM. ILZ038-042-043-241100- DE WITT-LOGAN-MCLEAN- 1207 PM CDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS...ALONG WITH FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A DAILY THREAT OF THUNDERSTORMS TUESDAY THROUGH THURSDAY... WITH THE BEST CHANCES OF THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. THERE IS A SLIGHT RISK OF SEVERE STORMS FOR WEDNESDAY AFTERNOON AND EVENING...AS A FRONTAL BOUNDARY REMAINS STALLED OUT ACROSS EAST CENTRAL ILLINOIS. SOME OF THESE STORMS MAY ALSO PRODUCE HEAVY RAINS AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 1 PM AND 6 PM. ILZ044>046-052>057-061-241100- CHAMPAIGN-CHRISTIAN-COLES-DOUGLAS-EDGAR-MACON-MOULTRIE-PIATT- SHELBY-VERMILION- 1207 PM CDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS...ALONG WITH FREQUENT LIGHTNING. A MASS OF THUNDERSTORMS WILL MOVE OUT OF MISSOURI AND INTO ILLINOIS THIS AFTERNOON INTO INCREASINGLY UNSTABLE AIR. THESE THUNDERSTORMS ARE EXPECTED TO BE MOVING QUICKLY. THOUGH THE MAIN HAZARD FOR THE STORMS IS DAMAGING WIND AND LARGE HAIL...ISOLATED BRIEF TORNADOES WILL ALSO BE A POSSIBILITY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A DAILY THREAT OF THUNDERSTORMS TUESDAY THROUGH THURSDAY... WITH THE BEST CHANCES OF THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. THERE IS A SLIGHT RISK OF SEVERE STORMS FOR WEDNESDAY AFTERNOON AND EVENING...AS A FRONTAL BOUNDARY REMAINS STALLED OUT ACROSS EAST CENTRAL ILLINOIS. SOME OF THESE STORMS MAY ALSO PRODUCE HEAVY RAINS AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 1 PM AND 6 PM. ILZ062-063-066>068-071>073-241100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 1207 PM CDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS...ALONG WITH FREQUENT LIGHTNING. A MASS OF THUNDERSTORMS WILL MOVE OUT OF MISSOURI AND INTO ILLINOIS THIS AFTERNOON INTO INCREASINGLY UNSTABLE AIR. THESE THUNDERSTORMS ARE EXPECTED TO BE MOVING QUICKLY. THOUGH THE MAIN HAZARD FOR THE STORMS IS DAMAGING WIND AND LARGE HAIL...ISOLATED BRIEF TORNADOES WILL ALSO BE A POSSIBILITY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A DAILY THREAT OF THUNDERSTORMS TUESDAY THROUGH THURSDAY... WITH THE BEST CHANCES OF THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. THERE IS A SLIGHT RISK OF SEVERE STORMS FOR TUESDAY AND WEDNESDAY AFTERNOON AND EVENING...AS A FRONTAL BOUNDARY REMAINS STALLED OUT ACROSS CENTRAL AND SOUTHEAST ILLINOIS. SOME OF THESE STORMS MAY ALSO PRODUCE HEAVY RAINS AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 1 PM AND 6 PM. HJS
In the hours before
Local storm report, May 23, 8:15 AM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
815 AM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 SW PETERSBURG 39.99N 89.88W
05/23/2011 M2.95 INCH MENARD IL CO-OP OBSERVER
24 HOUR TOTAL
&&
25Local storm report, May 23, 10:19 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1019 AM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 N ATHENS 39.99N 89.72W
05/23/2011 M1.21 INCH MENARD IL CO-OP OBSERVER
24 HOUR TOTAL
0700 AM HEAVY RAIN 4 S BEASON 40.09N 89.20W
05/23/2011 M1.67 INCH LOGAN IL MESONET
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN 2 W CHESTNUT 40.07N 89.24W
05/23/2011 M1.54 INCH LOGAN IL MESONET
24 HOUR TOTAL. COCORAHS.
0700 AM HEAVY RAIN 4 W SPRINGFIELD 39.78N 89.72W
05/23/2011 M1.13 INCH SANGAMON IL MESONET
24 HOUR TOTAL. COCORAHS.
&&
25Special weather statement, May 23, 12:53 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1253 PM CDT MON MAY 23 2011
ILZ044-051>054-061-066-067-071-072-231915-
CHRISTIAN-CLAY-EFFINGHAM-JASPER-MACON-MOULTRIE-PIATT-RICHLAND-
SANGAMON-SHELBY-
1253 PM CDT MON MAY 23 2011
...SIGNIFICANT WEATHER ADVISORY FOR CHRISTIAN...CLAY...EFFINGHAM...
MOULTRIE...SHELBY...SOUTHERN MACON...SOUTHERN PIATT...SOUTHERN
SANGAMON...SOUTHWESTERN JASPER AND WESTERN RICHLAND COUNTIES UNTIL
215 PM CDT...
AT 1247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORM FROM JERSEYVILLE TO COLUMBIA...MOVING
NORTHEAST AT 70 MPH. THIS LINE WILL LIKELY REACH A DECATUR TO FLORA
LINE BY 215 PM CDT.
STRONG AND DAMAGING WINDS WILL BE POSSIBLE WITH THIS LINE OF STORMS.
PEOPLE IN CHRISTIAN...CLAY...EFFINGHAM...JASPER...MACON...MOULTRIE...
PIATT...RICHLAND...SANGAMON AND SHELBY COUNTIES...INCLUDING THE
CITIES OF DECATUR...TOWER HILL...LAKEWOOD...SHELBYVILLE AND
WINDSOR...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3862 8871 3891 8870 3891 8881 3921 8881
3921 8913 3935 8915 3935 8953 3952 8954
3952 8964 4003 8847 3918 8847 3917 8836
3886 8836 3883 8827 3861 8827
TIME...MOT...LOC 1748Z 245DEG 60KT 3897 8994
BARKERSpecial weather statement, May 23, 1:49 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
149 PM CDT MON MAY 23 2011
ILZ063-066-067-071-072-231930-
CLARK-CLAY-EFFINGHAM-JASPER-RICHLAND-
149 PM CDT MON MAY 23 2011
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...JASPER...RICHLAND...
SOUTHERN EFFINGHAM AND SOUTHWESTERN CLARK COUNTIES UNTIL 230 PM
CDT...
AT 148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BROWNSTOWN TO FARINA
TO XENIA...MOVING EAST AT 55 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
PEOPLE IN CLARK...CLAY...EFFINGHAM...JASPER AND RICHLAND COUNTIES...
INCLUDING THE CITIES OF XENIA...IOLA...FLORA...EDGEWOOD...
LOUISVILLE...CLAY CITY...SCHNELL...SAILOR SPRINGS...BIBLE GROVE AND
NOBLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
LAT...LON 3859 8816 3861 8871 3891 8870 3891 8881
3892 8881 3918 8795 3885 8796 3885 8791
3857 8792 3857 8803 3856 8815
TIME...MOT...LOC 1849Z 267DEG 50KT 3902 8893 3880 8876
3858 8858
BARKERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:03 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria | 26 min |
| May 22, 7:28 PM CDT | Tornado Warning | ILX | Knox, Peoria, Stark | 21 min |
| May 22, 7:42 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria, Stark | 33 min |
| May 22, 8:44 PM CDT | Special Weather Statement | ILX | Sangamon | 31 min |
| May 22, 9:40 PM CDT | Special Weather Statement | ILX | Macon | 35 min |
| May 23, 12:53 PM CDT | Special Weather Statement | ILX | Christian, Clay, Effingham, Moultrie, Shelby | 82 min |
| May 23, 1:21 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Effingham, Moultrie, Shelby | 54 min |
| May 23, 1:49 PM CDT | Special Weather Statement | ILX | Clay, Jasper, Richland | 41 min |
| May 23, 2:17 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Effingham, Jasper, Shelby | 58 min |
| May 23, 2:42 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Edgar | 63 min |
| May 23, 2:51 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 54 min |
| May 23, 3:15 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 30 min |
| May 23, 3:16 PM CDT | Areal Flood Advisory | ILX | Clay, Richland | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.